Alert archive / South Dakota / High Wind Warnings in 2012
High Wind Warning 8, NWS Rapid City, SD
NWS Rapid City, SD issued this high wind warning at Aug 14, 2012, 3:01 PM MDT for 4 counties in South Dakota. It took effect at Aug 15, 2012, 6:00 AM MDT. It was in force for 9 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 14, 2012, 3:01 PM MDT (21:01 UTC)
- In effect from
- Aug 15, 2012, 6:00 AM MDT
- Expired
- Aug 15, 2012, 3:27 PM MDT
- In force
- 9 hr
- Issued by
- NWS Rapid City, SD
Counties Custer County, SD, Meade County, SD, Oglala Lakota County, SD, Pennington County, SD
The radar
The Rapid City radar (KUDX), 26 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 15, 8:30 AM MDT | HIGH SUST WINDS 40 | 4 Ne Red Shirt, SD | STRONG WINDS BEGAN AROUND 830 AM AND LASTED THROUGH THE DAY |
| Aug 15, 9:00 AM MDT | HIGH SUST WINDS 42 | Union Center, SD | |
| Aug 15, 9:20 AM MDT | HIGH SUST WINDS 40 | 8 S Wall, SD | |
| Aug 15, 9:32 AM MDT | HIGH SUST WINDS 51 | 3 E Wicksville, SD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Rapid City, SD (KRAP), launched 12:00Z, 9.0 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2024 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
505 WWUS73 KUNR 142101 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 301 PM MDT TUE AUG 14 2012 ...VERY WINDY ON WEDNESDAY... .A STRONG COLD FRONT WILL CROSS THE NORTHERN PLAINS EARLY WEDNESDAY MORNING. COOLER TEMPERATURES AND STRONG NORTH TO NORTHWEST WINDS WILL BE FOUND ACROSS THE PLAINS OF WESTERN AND SOUTH CENTRAL SOUTH DAKOTA THROUGH EARLY WEDNESDAY EVENING. SDZ026-030-031-042-072-073-150700- /O.NEW.KUNR.HW.W.0008.120815T1200Z-120816T0000Z/ RAPID CITY-CUSTER CO PLAINS-PENNINGTON CO PLAINS-SHANNON- STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...RAPID CITY...FOLSOM...WALL... PINE RIDGE...KYLE...STURGIS...UNION CENTER 301 PM MDT TUE AUG 14 2012 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM MDT WEDNESDAY. * WINDS: NORTH TO NORTHWEST WINDS OF 35 TO 40 MPH WITH GUSTS TO 55 MPH. * IMPACTS: IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND GUSTS THAT CAN CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE...ESPECIALLY ON OPEN STRETCHES...OR AS YOU APPROACH THE CREST OF HILLS. ALSO BE ALERT FOR DEBRIS OR DUST BLOWING ACROSS THE ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH... ARE EXPECTED OR OCCURRING. && $$ SDZ001-002-012>014-025-150700- /O.NEW.KUNR.WI.Y.0037.120815T1000Z-120815T2200Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN FOOT HILLS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...SPEARFISH 301 PM MDT TUE AUG 14 2012 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM MDT WEDNESDAY. * WINDS: NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS: MOVE LIGHTWEIGHT OBJECTS INDOORS BEFORE THE WINDS INCREASE SO THEY DO NOT GET DESTROYED OR CAUSE DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ027-032-041-043-044-074-150700- /O.NEW.KUNR.WI.Y.0037.120815T1200Z-120816T0000Z/ SOUTHERN FOOT HILLS-HAAKON-FALL RIVER-JACKSON-BENNETT- HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...HOT SPRINGS...PHILIP...EDGEMONT... KADOKA...MARTIN...HERMOSA 301 PM MDT TUE AUG 14 2012 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM MDT WEDNESDAY. * WINDS: NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS: MOVE LIGHTWEIGHT OBJECTS INDOORS BEFORE THE WINDS INCREASE SO THEY DO NOT GET DESTROYED OR CAUSE DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ046-047-049-150700- /O.NEW.KUNR.WI.Y.0037.120815T1400Z-120816T0200Z/ MELLETTE-TODD-TRIPP- INCLUDING THE CITIES OF...WHITE RIVER...MISSION...WINNER 401 PM CDT TUE AUG 14 2012 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM CDT WEDNESDAY. * WINDS: NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS: MOVE LIGHTWEIGHT OBJECTS INDOORS BEFORE THE WINDS INCREASE SO THEY DO NOT GET DESTROYED OR CAUSE DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
4 follow-up statements
594 WWUS73 KUNR 150440 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 1040 PM MDT TUE AUG 14 2012 ...VERY WINDY ON WEDNESDAY... .A STRONG COLD FRONT WILL CROSS THE NORTHERN PLAINS EARLY WEDNESDAY MORNING. COOLER TEMPERATURES AND STRONG NORTH TO NORTHWEST WINDS WILL BE FOUND ACROSS THE PLAINS OF WESTERN AND SOUTH CENTRAL SOUTH DAKOTA THROUGH EARLY WEDNESDAY EVENING. SDZ026-030-031-042-072-073-151200- /O.CON.KUNR.HW.W.0008.120815T1200Z-120816T0000Z/ RAPID CITY-CUSTER CO PLAINS-PENNINGTON CO PLAINS-SHANNON- STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...RAPID CITY...FOLSOM...WALL... PINE RIDGE...KYLE...STURGIS...UNION CENTER 1040 PM MDT TUE AUG 14 2012 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM MDT WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM MDT WEDNESDAY. * WINDS: NORTH TO NORTHWEST WINDS OF 35 TO 40 MPH WITH GUSTS TO 55 MPH. * IMPACTS: IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND GUSTS THAT CAN CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE... ESPECIALLY ON OPEN STRETCHES...OR AS YOU APPROACH THE CREST OF HILLS. ALSO BE ALERT FOR DEBRIS OR DUST BLOWING ACROSS THE ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH... ARE EXPECTED OR OCCURRING. && $$ SDZ001-002-012>014-025-151200- /O.CON.KUNR.WI.Y.0037.120815T1000Z-120815T2200Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN FOOT HILLS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...SPEARFISH 1040 PM MDT TUE AUG 14 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM MDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM MDT WEDNESDAY. * WINDS: NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS: MOVE LIGHTWEIGHT OBJECTS INDOORS BEFORE THE WINDS INCREASE SO THEY DO NOT GET DESTROYED OR CAUSE DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ027-032-041-043-044-074-151200- /O.CON.KUNR.WI.Y.0037.120815T1200Z-120816T0000Z/ SOUTHERN FOOT HILLS-HAAKON-FALL RIVER-JACKSON-BENNETT- HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...EDGEMONT...HOT SPRINGS...PHILIP... ARDMORE...OELRICHS...KADOKA...MARTIN...HERMOSA 1040 PM MDT TUE AUG 14 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM MDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM MDT WEDNESDAY. * WINDS: NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS: MOVE LIGHTWEIGHT OBJECTS INDOORS BEFORE THE WINDS INCREASE SO THEY DO NOT GET DESTROYED OR CAUSE DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ046-047-049-151200- /O.CON.KUNR.WI.Y.0037.120815T1400Z-120816T0200Z/ MELLETTE-TODD-TRIPP- INCLUDING THE CITIES OF...WHITE RIVER...MISSION...WINNER 1140 PM CDT TUE AUG 14 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM CDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM CDT WEDNESDAY. * WINDS: NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS: MOVE LIGHTWEIGHT OBJECTS INDOORS BEFORE THE WINDS INCREASE SO THEY DO NOT GET DESTROYED OR CAUSE DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
365 WWUS73 KUNR 150940 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 340 AM MDT WED AUG 15 2012 ...VERY WINDY TODAY... .A STRONG COLD FRONT WILL CROSS THE REGION THIS MORNING. COOLER TEMPERATURES AND STRONG NORTH TO NORTHWEST WINDS CAN BE EXPECTED ACROSS THE PLAINS OF WESTERN AND SOUTH CENTRAL SOUTH DAKOTA THROUGH LATE TODAY. SDZ026-030-031-042-072-073-151800- /O.CON.KUNR.HW.W.0008.120815T1200Z-120816T0000Z/ RAPID CITY-CUSTER CO PLAINS-PENNINGTON CO PLAINS-SHANNON- STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...RAPID CITY...FOLSOM...WALL... PINE RIDGE...KYLE...STURGIS...UNION CENTER 340 AM MDT WED AUG 15 2012 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM MDT THIS EVENING. * NORTH TO NORTHWEST WINDS WILL INCREASE TO 30 TO 45 MPH DURING THE MORNING HOURS. GUSTS TO NEAR 60 MPH CAN BE EXPECTED. WINDS WILL GRADUALLY DECREASE LATE TODAY. * IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND GUSTS THAT CAN CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE... ESPECIALLY ON OPEN STRETCHES...OR AS YOU APPROACH THE CREST OF HILLS. ALSO BE ALERT FOR DEBRIS OR DUST BLOWING ACROSS THE ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH... ARE EXPECTED OR OCCURRING. && $$ SDZ027-032-041-043-044-074-151800- /O.EXT.KUNR.WI.Y.0037.120815T1400Z-120816T0000Z/ SOUTHERN FOOT HILLS-HAAKON-FALL RIVER-JACKSON-BENNETT- HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...EDGEMONT...HOT SPRINGS...PHILIP... ARDMORE...OELRICHS...KADOKA...MARTIN...HERMOSA 340 AM MDT WED AUG 15 2012 ...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MDT THIS EVENING. * NORTH TO NORTHWEST WINDS WILL INCREASE TO 20 TO 35 MPH DURING THE LATE MORNING HOURS. GUSTS TO 45 MPH CAN BE EXPECTED. WINDS WILL GRADUALLY DECREASE LATE IN THE DAY. * MOVE LIGHTWEIGHT OBJECTS INDOORS BEFORE THE WINDS INCREASE SO THEY DO NOT GET DESTROYED OR CAUSE DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ046-047-049-151800- /O.EXT.KUNR.WI.Y.0037.120815T1600Z-120816T0200Z/ MELLETTE-TODD-TRIPP- INCLUDING THE CITIES OF...WHITE RIVER...MISSION...WINNER 440 AM CDT WED AUG 15 2012 ...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING. * NORTH TO NORTHWEST WINDS WILL INCREASE TO 20 TO 35 MPH AROUND MIDDAY...WITH GUSTS TO 45 MPH EXPECTED IN THE AFTERNOON. WINDS WILL GRADUALLY DECREASE EARLY IN THE EVENING. * MOVE LIGHTWEIGHT OBJECTS INDOORS BEFORE THE WINDS INCREASE SO THEY DO NOT GET DESTROYED OR CAUSE DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ001-002-012>014-025-151800- /O.CON.KUNR.WI.Y.0037.120815T1000Z-120815T2200Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN FOOT HILLS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...SPEARFISH 340 AM MDT WED AUG 15 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON. * NORTH TO NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH EARLY THIS MORNING. GUSTS TO 50 MPH CAN BE EXPECTED. WINDS WILL DECREASE LATE THIS AFTERNOON. * MOVE LIGHTWEIGHT OBJECTS INDOORS BEFORE THE WINDS INCREASE SO THEY DO NOT GET DESTROYED OR CAUSE DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
888 WWUS73 KUNR 151748 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 1148 AM MDT WED AUG 15 2012 ...VERY WINDY TODAY... .A STRONG COLD FRONT HAS MOVED THROUGH THE REGION TODAY. COOLER AIR WILL CONTINUE TO POUR INTO THE AREA...AND STRONG NORTH TO NORTHWEST WINDS WILL CONTINUE ACROSS THE PLAINS OF WESTERN AND SOUTH CENTRAL SOUTH DAKOTA THROUGH LATE TODAY. SDZ026-030-031-042-072-073-160000- /O.CON.KUNR.HW.W.0008.000000T0000Z-120816T0000Z/ RAPID CITY-CUSTER CO PLAINS-PENNINGTON CO PLAINS-SHANNON- STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...RAPID CITY...FOLSOM...WALL... PINE RIDGE...KYLE...STURGIS...UNION CENTER 1148 AM MDT WED AUG 15 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * NORTH TO NORTHWEST WINDS OF 30 TO 45 MPH WILL CONTINUE THROUGH THIS AFTERNOON. GUSTS TO NEAR 60 MPH CAN BE EXPECTED. WINDS WILL GRADUALLY DECREASE LATE TODAY. * IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND GUSTS THAT CAN CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE... ESPECIALLY ON OPEN STRETCHES...OR AS YOU APPROACH THE CREST OF HILLS. ALSO BE ALERT FOR DEBRIS OR DUST BLOWING ACROSS THE ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH... ARE EXPECTED OR OCCURRING. && $$ SDZ001-002-012>014-025-152200- /O.CON.KUNR.WI.Y.0037.000000T0000Z-120815T2200Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN FOOT HILLS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...SPEARFISH 1148 AM MDT WED AUG 15 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON. * NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WILL CONTINUE THROUGH THIS AFTERNOON. GUSTS TO 50 MPH CAN BE EXPECTED. WINDS WILL DECREASE LATE THIS AFTERNOON. * MOVE LIGHTWEIGHT OBJECTS INDOORS BEFORE THE WINDS INCREASE SO THEY DO NOT GET DESTROYED OR CAUSE DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ027-032-041-043-044-074-160000- /O.CON.KUNR.WI.Y.0037.000000T0000Z-120816T0000Z/ SOUTHERN FOOT HILLS-HAAKON-FALL RIVER-JACKSON-BENNETT- HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...EDGEMONT...HOT SPRINGS...PHILIP... ARDMORE...OELRICHS...KADOKA...MARTIN...HERMOSA 1148 AM MDT WED AUG 15 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * NORTH TO NORTHWEST WINDS OF 20 TO 35 MPH WILL CONTINUE THROUGH THIS AFTERNOON. GUSTS TO 45 MPH CAN BE EXPECTED. WINDS WILL GRADUALLY DECREASE LATE IN THE DAY. * MOVE LIGHTWEIGHT OBJECTS INDOORS BEFORE THE WINDS INCREASE SO THEY DO NOT GET DESTROYED OR CAUSE DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ046-047-049-160200- /O.CON.KUNR.WI.Y.0037.000000T0000Z-120816T0200Z/ MELLETTE-TODD-TRIPP- INCLUDING THE CITIES OF...WHITE RIVER...MISSION...WINNER 1248 PM CDT WED AUG 15 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * NORTH TO NORTHWEST WINDS WILL INCREASE TO 20 TO 35 MPH EARLY THIS AFTERNOON...WITH GUSTS TO 45 MPH EXPECTED. WINDS WILL GRADUALLY DECREASE EARLY IN THE EVENING. * MOVE LIGHTWEIGHT OBJECTS INDOORS BEFORE THE WINDS INCREASE SO THEY DO NOT GET DESTROYED OR CAUSE DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
703 WWUS73 KUNR 152127 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 327 PM MDT WED AUG 15 2012 ...VERY WINDY THROUGH EARLY EVENING... .A STRONG COLD FRONT HAS MOVED THROUGH THE REGION TODAY. COOLER AIR WILL CONTINUE TO POUR INTO THE AREA...AND STRONG NORTH TO NORTHWEST WINDS WILL CONTINUE ACROSS THE PLAINS OF WESTERN AND SOUTH CENTRAL SOUTH DAKOTA THROUGH LATE TODAY. SDZ026-030-031-042-072-073-160000- /O.CAN.KUNR.HW.W.0008.000000T0000Z-120816T0000Z/ /O.EXA.KUNR.WI.Y.0037.000000T0000Z-120816T0000Z/ RAPID CITY-CUSTER CO PLAINS-PENNINGTON CO PLAINS-SHANNON- STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...RAPID CITY...FOLSOM...WALL... PINE RIDGE...KYLE...STURGIS...UNION CENTER 327 PM MDT WED AUG 15 2012 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. * NORTH TO NORTHWEST WINDS OF 20 TO 35 MPH WILL CONTINUE THROUGH THIS AFTERNOON. GUSTS TO 50 MPH ARE POSSIBLE. WINDS WILL GRADUALLY DECREASE LATE THIS AFTERNOON. * MOVE LIGHTWEIGHT OBJECTS INDOORS BEFORE THE WINDS INCREASE SO THEY DO NOT GET DESTROYED OR CAUSE DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ001-002-012>014-025-160000- /O.EXT.KUNR.WI.Y.0037.000000T0000Z-120816T0000Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN FOOT HILLS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...SPEARFISH 327 PM MDT WED AUG 15 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING. * NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WILL CONTINUE THROUGH LATE THIS AFTERNOON. GUSTS TO 50 MPH ARE POSSIBLE. WINDS WILL DECREASE LATE THIS AFTERNOON. * MOVE LIGHTWEIGHT OBJECTS INDOORS BEFORE THE WINDS INCREASE SO THEY DO NOT GET DESTROYED OR CAUSE DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ027-032-041-043-044-074-160000- /O.CON.KUNR.WI.Y.0037.000000T0000Z-120816T0000Z/ SOUTHERN FOOT HILLS-HAAKON-FALL RIVER-JACKSON-BENNETT- HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...EDGEMONT...HOT SPRINGS...PHILIP... ARDMORE...OELRICHS...KADOKA...MARTIN...HERMOSA 327 PM MDT WED AUG 15 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * NORTH TO NORTHWEST WINDS OF 20 TO 35 MPH WILL CONTINUE THROUGH THIS AFTERNOON. GUSTS TO 50 MPH ARE POSSIBLE. WINDS WILL GRADUALLY DECREASE LATE IN THE DAY. * MOVE LIGHTWEIGHT OBJECTS INDOORS BEFORE THE WINDS INCREASE SO THEY DO NOT GET DESTROYED OR CAUSE DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ046-047-049-160200- /O.CON.KUNR.WI.Y.0037.000000T0000Z-120816T0200Z/ MELLETTE-TODD-TRIPP- INCLUDING THE CITIES OF...WHITE RIVER...MISSION...WINNER 427 PM CDT WED AUG 15 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * NORTH TO NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH EARLY EVENING. WINDS WILL GRADUALLY DECREASE LATE THIS EVENING. * MOVE LIGHTWEIGHT OBJECTS INDOORS BEFORE THE WINDS INCREASE SO THEY DO NOT GET DESTROYED OR CAUSE DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this high wind warning went out at Aug 14, 2:46 PM MDT, 15 minutes earlier.
Area forecast discussion, Aug 14, 2:46 PM MDT, 15 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
246 PM MDT TUE AUG 14 2012
.DISCUSSION...UPPER LEVEL ANALYSIS HAS NORTHWEST FLOW ACROSS THE
NORTHERN PLAINS. SKIES ARE PARTLY CLOUDY WITH SOME SMOKE EVIDENT
ON SATELLITE IMAGERY ACROSS MUCH OF WYOMING. AT THE SURFACE...20Z
ANALYSIS HAS LOW PRESSURE TROF FROM CENTRAL MONTANA INTO WESTERN
SOUTH DAKOTA. TEMPERATURES ARE IN THE 80S TO LOWER 90S WITH LIGHT
AND VARIABLE WINDS.
TONIGHT...WEAK SURFACE TROF WILL SHIFT EAST TONIGHT AS LOW
PRESSURE SLIDES ACROSS SOUTHERN CANADA. WINDS WILL BECOME LIGHT
SOUTHERLY. LOWS WILL FALL INTO THE 50S TO LOWER 60S.
WEDNESDAY...STRONG UPPER SHORTWAVE WILL DROP SOUTH OUT OF CANADA
ON WEDNESDAY...DRIVING A COLD FRONT ACROSS THE NORTHERN PLAINS
EARLY WEDNESDAY MORNING. STRONG COLD ADVECTION AND 4-6MB/3HR
PRESSURE RISES WILL EASILY PUSH WINDS INTO ADVISORY CRITERIA FOR
MUCH OF THE DAY. ALONG AND EAST OF THE BLACK HILLS...THE VENTURI
EFFECT WILL SQUEEZE WINDS TO NEAR WARNING CRITERIA FROM MID
MORNING THROUGH MID AFTERNOON. ADVISORY/WARNING PRODUCTS WILL BE
ISSUED WITH THE AFTERNOON PACKAGE.
ISOLATED RAIN SHOWERS AND POSSIBLY A THUNDERSTORM WILL BE MAINLY
CONFINED TO NORTHEASTERN WYOMING...THE BLACK HILLS...AND
NORTHWESTERN SD DURING THE DAY...ESPECIALLY IN THE
AFTERNOON...AS SHORTWAVE MOVES INTO THESE AREAS BEHIND THE FRONT.
HIGHS WILL RANGE FROM THE UPPER 60S OVER FAR NORTHEASTERN WY...THE
HILLS...AND FAR NORTHWESTERN SD...TO THE UPPER 80S OVER SOUTH
CENTRAL SD. TEMPERATURES WILL LIKELY FALL IN THE AFTERNOON ACROSS
MOST AREAS...ESPECIALLY SOUTHERN AND EASTERN PORTIONS OF THE CWA.
AS SHORTWAVE SLIDES FURTHER SOUTHEAST WEDNESDAY NIGHT...THE
CHANCES FOR SHOWERS WILL SLIDE INTO MAINLY NORTHEASTERN WY AND
SOUTHERN SD. TEMPS WILL DROP INTO THE 40S TO MID 50S.
THURSDAY...A COOL AND PLEASANT DAY IS ON TAP AS CANADIAN HIGH
PRESSURE CROSSES THE AREA. HIGHS WILL GENERALLY BE IN THE LOW TO
MID 70S ACROSS THE PLAINS...WITH 60S IN THE HILLS. LOWS THURSDAY
NIGHT WILL BE ON THE CHILLY SIDE...WITH 40S AND LOWER 50S EXPECTED
UNDER MAINLY CLEAR SKIES AND LIGHT WINDS.
EXTENDED...COOL CYCLONIC FLOW BEHIND LARGE UPPER LOW WILL REMAIN
OVER THE FORECAST AREA THROUGH SUNDAY MORNING. A COUPLE OF WEAK
WAVES SLIDE THROUGH THE CENTRAL DAKOTAS...BUT DRY AIR WILL KEEP
PRECIPITATION POTENTIAL LOW. TEMPERATURES WILL BE SLOW TO WARM UNTIL
UPPER RIDGE BUILDS OVER THE ROCKIES SUNDAY. ADDITIONAL SHORTWAVES
WILL CROSS RIDGE...AND WITH SURFACE LEE TROF...A FEW THUNDERSTORMS
MAY DEVELOP OVER THE BLACK HILLS. TEMPERATURES WILL REACH THE LOWER
90S AGAIN AS RIDGE SHIFTS EASTWARD.
&&
.AVIATION...LGT SFC WINDS WILL BECOME SOUTHERLY AHD OF TROF THIS
EVENING. STRONG COLD FRONT WILL SWEEP ACRS THE AREA EARLY WED...WITH
WINDS BCMG NW SUSTAINED 20-35KT WITH GUSTS ARND 45KT. MVFR CIGS AND
LGT RAIN SHWRS WL SPREAD ACRS NERN WY AND BLK HLS WED MRNG BEHIND
FRONT...CIGS MAY BRIEFLY DROP TO IFR DURG THE MRNG. WRN SD PLAINS WL
SEE INCRSG CLDS W/ VFR CIGS.
&&
.FIRE WEATHER...CONDITIONS WILL CONTINUE TO BE FAVORABLE FOR CRITICAL
FIRE DANGER THROUGH EARLY EVENING ACROSS THE NORTHEAST WYOMING
PLAINS. WILL KEEP THE RED FLAG WARNING IN THAT AREA UNTIL 03Z.
&&
.UNR WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY FROM 6 AM TO 6 PM MDT WEDNESDAY FOR BENNETT-FALL
RIVER-HAAKON-HERMOSA FOOT HILLS-JACKSON-SOUTHERN FOOT HILLS.
WIND ADVISORY FROM 9 AM TO 9 PM CDT WEDNESDAY FOR MELLETTE-TODD-
TRIPP.
HIGH WIND WARNING FROM 6 AM TO 6 PM MDT WEDNESDAY FOR CUSTER CO
PLAINS-PENNINGTON CO PLAINS-RAPID CITY-SHANNON-SOUTHERN
MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS.
WIND ADVISORY FROM 4 AM TO 4 PM MDT WEDNESDAY FOR BUTTE-HARDING-
NORTHERN FOOT HILLS-NORTHERN MEADE CO PLAINS-PERKINS-
ZIEBACH.
WY...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR LOWER
ELEVATIONS OF CROOK AND WESTON COUNTIES-NORTHERN CAMPBELL-
SOUTHERN CAMPBELL.
&&
SHORT TERM...15
LONG TERM....XX
AVIATION...XX
FIRE WEATHER...KLPHazardous weather outlook, Aug 14, 6:12 AM MDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 612 AM MDT TUE AUG 14 2012 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-151300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 612 AM MDT (712 AM CDT) TUE AUG 14 2012 ...RED FLAG WARNING FROM LATE THIS MORNING THROUGH EARLY THIS EVENING FOR THE NORTHEASTERN WYOMING PLAINS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT HOT AND VERY DRY CONDITIONS WILL DEVELOP OVER NORTHEASTERN WYOMING TODAY AS A SURFACE TROF MOVES THROUGH AND BRINGS WEST TO NORTHWEST WINDS. HIGHS WILL BE IN THE LOW TO MID 90S AND RELATIVE HUMIDITIES WILL DROP TO AROUND 10 PERCENT IN THE AFTERNOON ACROSS MOST OF THE NORTHEASTERN WYOMING PLAINS. GUSTS UP TO 30 MPH ARE EXPECTED IN THE AFTERNOON AND EARLY EVENING. THE HAINES INDEX WILL ALSO BE IN THE HIGH CATEGORY. THE COMBINATION OF THESE CONDITIONS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE NORTHEASTERN WYOMING PLAINS AND A RED FLAG WARNING IS IN EFFECT FROM LATE THIS MORNING THROUGH EARLY THIS EVENING. THE GRASSLAND FIRE DANGER INDEX WILL BE IN THE EXTREME CATEGORY THIS AFTERNOON ACROSS MUCH OF WESTERN SOUTH DAKOTA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MOST OF THE AREA WEDNESDAY AND WEDNESDAY EVENING AS A STRONG COLD FRONT AND UPPER LEVEL DISTURBANCE CROSS THE REGION. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. STRONG NORTHWESTERLY WINDS WILL DEVELOP BEHIND THE FRONT BY LATE WEDNESDAY MORNING...WITH WIND GUSTS TO 50 MPH EXPECTED ACROSS THE NORTHWESTERN AND WEST CENTRAL SOUTH DAKOTA PLAINS. WINDS WILL DIMINISH BY WEDNESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
The office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 6:52 PM MDT | Severe Thunderstorm Warning | UNR | Harding | 53 min |
| Aug 13, 7:49 PM MDT | Special Weather Statement | UNR | Butte | 56 min |
| Aug 13, 9:20 PM MDT | Special Weather Statement | UNR | Butte | 25 min |
| Aug 13, 9:24 PM MDT | Special Weather Statement | UNR | Meade | 36 min |
| Aug 13, 11:07 PM MDT | Special Weather Statement | UNR | Haakon, Pennington | 38 min |
| Aug 14, 3:01 PM MDT | Wind Advisory | UNR | Bennett, Butte, Custer, Fall River, Haakon, Harding and 10 more | 29 hr |
Nearby
High Wind Warnings in South Dakota, 2012Every high wind warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.